What is the cause of itching under the penis?
Q: I have severe itching on the underside of my penis for the past 8 weeks. I have been on a course of doxycycline and metronidazole and have used canestan and Daktarin creams till now. It feels as if the itching is underneath the skin or inside, but not all over my penis. It gets worse when I have sex. My wife has used Daktarin pessaries and has also taken the same antibiotics as a precaution. She does not experience any itching or burning. Neither of us have discharge of any sort. Could this be due to an STD or fungal infection? Neither of us has had another sexual partner in the 2 years. Please advise.
A:Your problem may be due to either neurodermatitis or contact dermatitis (to topical applications resorted). In either case, you could stop all those medications, apply plain steroid (Betamethasone valerate) cream (Betnovate cream) or Fusidic acid cream with above steroid (Fucibet cream) twice daily and wash the area with saline before their application. Avoid Dettol or other soap application there. You could also take one antihistamine tablet (Tab. Atarax 10 mg daily at night) daily. Use these medicines for two weeks and slowly decrease the frequency of application over 2 weeks. If problem does not get solved, consult a dermatologist.